MAUDE Adverse Event Report: NUVASIVE, INC NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8847150
Medical Device Problem Codes Detachment Of Device Component (1104); Device Slipped (1584)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the radiograph confirms the reported event.There is no plan for a revision surgery at this time.No further evaluation of the product can be completed at this time.The root cause of this reported event has not been determined.Labeling review notes the following: "potential risks identified with the use of this device system, which may require additional surgery include: device component fracture, bending or loosening of implant, loss of fixation, fracture, fracture of the vertebra".Warnings, cautions and precautions: "confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization"."final-tighten all lock screws with the counter-torque and torque t handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct.It may be necessary for the surgeon to add length to the rod, depending upon the patient anatomy and desired lordosis".Device remains in-situ.
 
Event or Problem Description
On (b)(6) 2016, a (b)(6) year old male underwent 4-level interbody fusion l2-s1 with bilateral posterior pedicle screw instrumentation.Around 3 months postoperative, it was noted a rod reportedly migrated and multiple lock screws seem to be loose.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5743256
Report Number2031966-2016-00051
Device Sequence Number10770639
Product Code NKB
UDI-Device Identifier00887517378309
UDI-Public00887517378309
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8847150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2016
Initial Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR